MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It is reported leakage.Event description: my team have noticed an issue with the optima.We have been seeing "leakage".We have noticed a coloured spot on the tip of the p20-o after we remove a dose.This more noticeable on the coloured chemotherapy (eg doxorubicin).
 
Additional Manufacturer Narrative
Additional information: following submission of initial mdr, material number was updated and additional details received.Section d updated to reflect correct material.See section b for additional details provided by the customer.
 
Event or Problem Description
Additional information: p20-o batch 2408404: i have attached 2 photos albeit not the best quality.It is also not an isolated occurrence.There is definite residue on the top of the p20-o.We know this as when we wipe it, we can see some red staining on the wipe.You can also see some red residue on the injector.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: two photos were provided to our quality team for investigation.Through visual inspection, the protector membrane appears to have a red coloring.A device history review was performed for protector lot 2408404, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this observation.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.Results were reviewed for reported lot 2408404 and all results were found to be acceptable.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Three retained samples were used for additional evaluation.The membranes were punctured up to ten times, in all cases the product functioned as intended and no leakages occurred.Based on the investigation, no root cause related to the manufacturing process could be identified at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22896784
Report Number3003152976-2025-00473
Device Sequence Number5986514
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(11)240824(17)260731(10)2408404
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number515064
Device Lot Number2408404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer08/25/2025
10/21/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/04/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown